Alert archive / Colorado / Flash Flood Warnings in 2007

Flash Flood Warning 15, NWS Pueblo, CO

July 19, 2007Pueblo County, Colorado

NWS Pueblo, CO issued this flash flood warning at Jul 19, 2007, 7:10 PM MDT for Pueblo County, Colorado. It was in force for 5 hr. 6 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jul 19, 2007, 7:10 PM MDT (01:10 UTC)
Expired
Jul 19, 2007, 11:45 PM MDT
In force
5 hr
Issued by
NWS Pueblo, CO
Area
Whole counties
Emergency
Flash flood emergency

County Pueblo County, CO

The radar

The Pueblo radar (KPUX), 43 km from the middle of the area, began a volume at 01:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 19, 7:16 PM MDTFLASH FLOODPueblo West, CONUMEROUS ROADS FLOODED.
Jul 19, 8:15 PM MDTFLASH FLOODPueblo, COCENTRAL AND WALBASH FLOODED IN PUEBLO
Jul 19, 8:25 PM MDTFLASH FLOODPueblo, CO1 FOOT OF WATER FLOWING OVER ROADWAY AT CENTRAL AND WALBASH IN PUEBLO
Jul 19, 8:30 PM MDTFLASH FLOODPueblo, COHIGHWAY 50 AND RIDGE ROAD UNDER WATER IN PUEBLO
Jul 19, 9:30 PM MDTHEAVY RAIN 1.94Pueblo, CO1.94 INCHES OF RAIN 1930-2130 LOCAL TIME.
Jul 19, 9:30 PM MDTHEAVY RAIN 3.13Pueblo West, CO3.13 INCHES OF RAINFALL 1700-2130 LOCAL TIME.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Denver, CO (KDNR), launched 00:00Z, 1.2 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 00:00Z on 2007-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 757 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 00:00Z on 2007-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
757 J/kg
Mixed-layer CIN
-19 J/kg
Mixed-layer LCL
1963 m above ground
0-6 km bulk shear
8 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
-6 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS55 KPUB 200112
FFWPUB
COC101-200545-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
710 PM MDT THU JUL 19 2007

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WESTERN PUEBLO COUNTY IN SOUTHEAST COLORADO...
  THIS INCLUDES THE CITIES OF PUEBLO AND PUEBLO WEST...

* UNTIL 1145 PM MDT...

* AT 710 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A STORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO... 
  PUEBLO WEST.
  PUEBLO.  
  PINON.

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF 1 TO 2 INCHES HAVE 
OCCURRED OVER PORTIONS OF PUEBLO WEST AND NORTHERN SECTIONS OF 
PUEBLO COUNTY.  ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE 
EXPECTED IN THIS AREA. LOCALLY HIGHER RAIN AMOUNTS WILL ALSO BE 
POSSIBLE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MAKE THE SMART
CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3789 10501 3790 10467 3784 10444 3851 10445
      3852 10478 3825 10479 3825 10503

$$
3 follow-up statements
000 
WGUS75 KPUB 200157
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
752 PM MDT THU JUL 19 2007

COC101-200545-
PUEBLO CO-
752 PM MDT THU JUL 19 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1145 PM MDT FOR
WESTERN PUEBLO COUNTY...

AT 747 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A STORM PRODUCING FLASH FLOODING.  THIS STORM WAS LOCATED 9
MILES NORTHWEST OF PUEBLO...MOVING EAST AT 5 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...    
   PUEBLO WEST.
   PUEBLO.
    
THE SHERIFF IN PUEBLO WEST INDICATED THAT SEVERAL ROADS IN PUEBLO 
WEST...ESPECIALLY ON THE NORTHERN SIDE...WERE FLOODED. A STORM 
SPOTTER MEASURED TWO INCHES OF RAIN ON THE NORTH SIDE OF PUEBLO 
WEST.  

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF 1 TO 3 INCHES HAVE 
OCCURRED IN THE VICINITY OF PUEBLO WEST.  ADDITIONAL RAINFALL 
AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THIS AREA.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MAKE THE SMART
CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3789 10501 3790 10467 3784 10444 3851 10445
      3852 10478 3825 10479 3825 10503

$$
000 
WGUS75 KPUB 200234
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
831 PM MDT THU JUL 19 2007

COC101-200545-
PUEBLO CO-
831 PM MDT THU JUL 19 2007

...A FLASH FLOOD EMERGENCY IS IN EFFECT UNTIL 1145 PM MDT FOR 
WESTERN PUEBLO COUNTY...

AT 830 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STORM PRODUCING EXTREMELY DANGEROUS FLASH FLOODING OVER 
PORTIONS OF WESTERN PUEBLO COUNTY...INCLUDING BUT NOT LIMITED TO THE 
CITIES OF PUEBLO AND PUEBLO WEST.  THE INTENSE THUNDERSTORM COMPLEX 
RESPONSIBLE FOR THE INTENSE RAINFALL WAS CENTERED BETWEEN PUEBLO 
WEST AND PUEBLO.  THIS THUNDERSTORM COMPLEX WITH THIS EXCESSIVE RAIN 
WAS MOVING TO THE NORTHWEST AT 5 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...  
    PUEBLO.
    PUEBLO WEST.

HAM RADIO OPERATORS REPORTED THAT ROADS WERE FLOODING IN SOUTHERN 
PUEBLO. THE PUBLIC REPORTED THAT HIGHWAY 50 AND RIDGE ROAD IN 
NORTHWEST PUEBLO WAS FLOODING.  ALSO...THE SHERIFF IN PUEBLO WEST 
INDICATED THAT SEVERAL ROADS IN PUEBLO WEST...ESPECIALLY ON THE 
NORTHERN SIDE WERE FLOODED. A STORM SPOTTER MEASURED TWO INCHES OF 
RAIN ON THE NORTH SIDE OF PUEBLO WEST.  

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF 1 TO 3 INCHES HAVE 
OCCURRED IN THE VICINITY OF PUEBLO WEST.  ADDITIONAL RAINFALL 
AMOUNTS OF 1 TO 2 INCHES IS EXPECTED OVER SECTIONS OF WESTERN PUEBLO 
COUNTY.  LOCALLY HEAVIER RAINFALL IS ALSO POSSIBLE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MAKE THE SMART
CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3789 10501 3790 10467 3784 10444 3851 10445
      3852 10478 3825 10479 3825 10503

$$
000 
WGUS75 KPUB 200242
FFSPUB

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
841 PM MDT THU JUL 19 2007

COC101-200545-
PUEBLO CO-
841 PM MDT THU JUL 19 2007

...A FLASH FLOOD EMERGENCY REMAINS IN EFFECT UNTIL 1145 PM MDT FOR 
WESTERN PUEBLO COUNTY...

AT 840 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A STORM COMPLEX PRODUCING EXTREMELY DANGEROUS NIGHT-TIME 
FLASH FLOODING OVER PORTIONS OF WESTERN PUEBLO COUNTY...INCLUDING 
BUT NOT LIMITED TO THE CITIES OF PUEBLO AND PUEBLO WEST.  THE 
INTENSE THUNDERSTORM COMPLEX RESPONSIBLE FOR THIS INTENSE RAINFALL 
WAS CENTERED BETWEEN PUEBLO WEST AND PUEBLO. THE THUNDERSTORM 
COMPLEX RESPONSIBLE FOR THIS EXCESSIVE RAIN WAS MOVING TO THE 
NORTHWEST AT 5 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO...  
    PUEBLO.
    PUEBLO WEST.

HAM RADIO OPERATORS REPORTED THAT ROADS WERE FLOODING IN SOUTHERN 
PUEBLO. THE PUBLIC REPORTED THAT HIGHWAY 50 AND RIDGE ROAD IN 
NORTHWEST PUEBLO WAS FLOODING.  ALSO...THE SHERIFF IN PUEBLO WEST 
INDICATED THAT SEVERAL ROADS IN PUEBLO WEST...ESPECIALLY ON THE 
NORTHERN SIDE WERE FLOODED. A STORM SPOTTER MEASURED TWO INCHES OF 
RAIN ON THE NORTH SIDE OF PUEBLO WEST.  

DOPPLER RADAR ESTIMATES THAT RAIN TOTALS OF 1 TO 3 INCHES HAVE 
OCCURRED IN THE VICINITY OF PUEBLO WEST.  ADDITIONAL RAINFALL 
AMOUNTS OF 1 TO 2 INCHES IS EXPECTED OVER SECTIONS OF WESTERN PUEBLO 
COUNTY.  LOCALLY HEAVIER RAINFALL IS ALSO POSSIBLE.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.

IF YOU ARE IN OR CLOSE TO THE WARNED AREA GO TO HIGHER GROUND
IMMEDIATELY. PEOPLE ALONG CREEKS AND DRAINAGE AREAS SHOULD TAKE
IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO
CROSS SWIFTLY FLOWING WATER OR STILL WATER OF UNKNOWN DEPTH ON FOOT
OR BY VEHICLE. AS LITTLE AS 6 INCHES OF WATER MAY CAUSE YOU TO LOSE
CONTROL OF YOUR VEHICLE...AND 2 FEET OF RUSHING WATER CAN CARRY AWAY
MOST VEHICLES...INCLUDING SUVS AND PICKUPS. NEARLY HALF OF ALL FLOOD
FATALITIES ARE VEHICLE RELATED. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN
IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. MAKE THE SMART
CHOICE...TURN AROUND...DONT DROWN.

LAT...LON 3789 10501 3790 10467 3784 10444 3851 10445
      3852 10478 3825 10479 3825 10503

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 19, 2:45 PM MDT, 4 hours 25 minutes earlier.

Area forecast discussion, Jul 19, 2:45 PM MDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
245 PM MDT THU JUL 19 2007

.SHORT TERM...
(TONIGHT AND FRIDAY)

...HEAVY RAIN AND FLASH FLOODING POSSIBLE THIS EVENING...

THUNDERSTORMS GOT OFF TO AN EARLY START TODAY AS THEY INITIATED
ACROSS THE MOUNTAINS SHORTLY AFTER 11 AM WITHIN MOISTURE PLUME
POSITIONED ACROSS WRN AND CENTRAL CO PER WV PICS.
MEANWHILE...FRONTAL BOUNDARY HAS MOVED THROUGH THE MAJORITY OF THE
SE PLAINS EARLIER THIS MORNING...WITH DEW POINTS IN THE LOWER 60S ACROSS
THE LOWER ARKANSAS RIVER VALLEY (KLHX AND KLAA OBS).  EVEN RICHER
LOW LVL MOISTURE LIES ACROSS NE CO.  AS WINDS BECOME MORE
EASTERLY...DEW POINTS ARE FORECAST BY SHORT RANGE MODELS TO INCREASE
INTO THE LOWER 60S ACROSS ALL OF THE SE PLAINS BY THIS EVENING...AND
THIS CERTAINLY LOOKS PLAUSIBLE.  LIGHT WINDS ALOFT WITHIN THE UPPER
RIDGE ARE RESPONSIBLE FOR SLOW MOVEMENT TO THUNDERSTORMS...AND WITH
MOISTURE INCREASING ACROSS THE EASTERN HALF OF THE FCST AREA (12Z
UPPER AIR SOUNDINGS SHOWING PCPN WATERS 140% OF NORMAL IN KDEN
SOUNDING)...HAVE OPTED TO ISSUE A FLASH FLOOD WATCH FOR THE EASTERN
MOUNTAINS AND ADJACENT PLAINS.  THESE AREAS WILL BE THE INITIAL
FOCAL POINT FOR THUNDERSTORMS THIS AFTN.  AS THUNDERSTORMS SET OUT
OUTFLOW BOUNDARIES...THUNDERSTORMS SHOULD BEGIN TO SPREAD ACROSS THE
ADJACENT PLAINS AFTER 21Z.  VIS AND RADAR MOSAICS ALSO SHOWING A SFC
BOUNDARY SAGGING SOUTHWARD...EXTENDING FROM NORTHERN EL PASO...TO
NORTHERN CROWLEY...KIOWA...AND NORTHEAST PROWERS COUNTIES AS OF 19Z.
THIS MAY BE THE TRUE FRONTAL BOUNDARY (EDGE OF DEEPER COOL AIRMASS)
AS TEMPS TO THE NORTH ARE IN THE 70S.  THIS BOUNDARY COULD ALSO BE
THE FOCUS FOR THUNDERSTORMS...THOUGH PER SPC MESO-ANALYSIS
PAGE...THERE IS STILL AROUND 100 J/KG OF CIN TO OVERCOME ACROSS THE
ERN PLAINS. HOWEVER...WITH A COUPLE MORE HOURS OF SURFACE
HEATING...CONVECTIVE TEMPS COULD BE ACHIEVED.  THIS POSES SOME
CHALLENGES FOR FLASH FLOOD POTENTIAL ACROSS THE SOUTHEAST PLAINS.
ATMOSPHERIC MOISTURE IS CERTAINLY THERE...AND THINK RAINFALL RATES
OF UP TO 2 INCHES PER HOUR WOULD BE POSSIBLE JUST ABOUT ANYWHERE
ALONG/EAST OF THE MOUNTAINS.  HOWEVER...SOIL MOISTURES ARE FAIRLY
DRY...SO FOR NOW WILL LIMIT THE FLASH FLOOD WATCH TO AREAS MORE
SUSCEPTIBLE TO RUN OFF PROBLEMS...COMPLEX TERRAIN OF THE SE MTS
INCLUDING THE BURN SCARS...AND THE ADJACENT PLAINS.  GIVEN THE SLOW
MOVEMENT TO STORMS...URBAN AREAS LIKE KCOS...KPUB AND ALL THE I-25
CORRIDOR CITIES...COULD EXPERIENCE SOME FLASH FLOODING DUE TO QUICK
RUN OFF WHICH CAN QUICKLY CHALLENGE DRAINAGE SYSTEMS.  WILL MONITOR
LATEST RADAR TRENDS AND MAY MAKE THIS A LAST MINUTE CALL.  NEXT
CONCERN IS FOR MARGINAL SEVERE WEATHER POTENTIAL...WITH DEW POINTS
IN THE UPPER 50S AND LOWER 60S ACROSS THE PLAINS...AND EVEN 40S
ACROSS THE WRN MTS/VALLEYS...CAPE VALUES ARE RUNNING AROUND 800-2000 J/KG.
SO COULD SEE SOME MARGINAL SEVERE HAIL WITH THUNDERSTORMS.  DEEP
LAYER SHEARS ARE AROUND 20 KTS OR LESS...SO MAIN THREAT WOULD BE FOR
PULSE TYPE SEVERE STORMS.  THINK SEVERE HAIL SHOULD BE FAIRLY
ISOLATED THOUGH.

ALTHOUGH ITS DIFFICULT TO FIND AN UPPER LEVEL FEATURE TO HELP
MAINTAIN THUNDERSTORMS OVERNIGHT...BOTH GFS/NAM HANG ON TO SOME QPF
ACROSS THE MTS AND SRN AREAS THROUGH THE NIGHT AND INTO TOMORROW
MORNING.  CERTAINLY PLAUSIBLE AS THERE COULD BE SOME EMBEDDED WEAK
SHORTWAVE...SO WILL MAINTAIN SOME ISOLATED POPS FOR THESE AREAS.
MAY ALSO CONTINUE TO SEE SOME DEVELOPMENT ALONG THE FRONT OVERNIGHT
ACROSS TX/OK PANHANDLE/NE NM.  SO WILL MAINTAIN SOME LOW GRADE POPS
ALONG THE SRN BORDER.

NOT MUCH CHANGE FOR TOMORROW.  UPPER RIDGE IS STILL POSITIONED OVER
THE AREA...AND EASTERLY LOW LVL FLOW WILL KEEP MID 50 TO LOWER 60
DEW POINTS ACROSS THE EASTERN PLAINS AND ADJACENT EASTERN SLOPES.
THIS COULD YIELD CAPES UP TO 1500-2000 +J/KG ACROSS THE EASTERN
MOUNTAINS/PLAINS WHERE DEW POINTS STAY HIGH. MODEL SOUNDINGS DO LOOK
A LITTLE DRIER IN THE MID AND UPPER LEVELS THOUGH...AND UPPER LEVELS
WARM A BIT WHICH MAY HELP CUT DOWN ON THE CAPE.  H7-H5 SPECIFIC
HUMIDITIES STILL AROUND 6 G/KG...SO WOULD THINK POCKETS OF HEAVY
RAINFALL WOULD AGAIN BE POSSIBLE.  WILL LET NEXT SHIFTS MONITOR THE
HEAVY RAIN POTENTIAL FOR FRI.  IN THE MEANTIME...BUMPED UP POPS IN
GRIDS FOR FRI TO AT LEAST SCT FOR THE MOUNTAINS/ADJACENT PLAINS.  -KT

.LONG TERM...
(FRIDAY NIGHT THROUGH THURSDAY)

FRI EVENING WITH UPSLOPE FLOW OVR THE SERN PLAINS...AND DEW POINTS
PROBABLY IN THE MID TO UPR 50S...THE NAM MAY BE NOT BE SHOWING
ENOUGH PCPN ALONG AND NR THE SERN MTS. THUS WL GO AHEAD WITH SCT
POPS OVR ALL THE MTS AND HIGH VALLEY FOR THE EARLY EVENING...AND
ISOLD POPS OVR THE SERN PLAINS. WOULD THEN EXPECT MOST IF NOT ALL OF
THE PCPN ENDING FOR THE LATE NIGHT HOURS.  FOR SAT IT LOOKS LIKE THE
UPR RIDGE CENTER WL BE AROUND SERN WY...SHIFTING TO THE NORTHEAST
INTO THE DAKOTAS BY MON AND CONTINUING TO SHIFT E INTO MN BY WED.
DURING THIS TIME-FRAME...THERE WL CONTINUE TO BE ENOUGH MSTR FOR
DAILY PCPN CHANCES OVR AND NR THE MTS. LOOKS LIKE TEMPS WL BE HOT
AGAIN THIS WEEKEND AND INTO THE BEGINNING OF NEXT WEEK WITH 90S TO
AROUND 100 DEGREES OVR THE SERN PLAINS.

&&

.AVIATION...
TSRA WILL AFFECT THE AIRPORTS AND FLIGHT ROUTES THROUGH 05Z.  MVFR
CIGS...LOCALLY HEAVY RAINFALL...ERRATIC WIND GUSTS UP TO 40 MPH AND
SMALL HAIL WILL BE POSSIBLE WITH TSRA.  MVFR TO IFR CIGS WILL
DEVELOP ACROSS THE SOUTHEAST PLAINS AFTER 10Z AFFECTING THE KCOS AND
KPUB TAF SITES.  STRATUS WILL DISSIPATE BETWEEN 15Z-16Z FRI.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH UNTIL 11 PM MDT THIS EVENING FOR COZ072>088.

&&

31/28
Hazardous weather outlook, Jul 19, 11:49 AM MDT, 7 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1149 AM MDT THU JUL 19 2007

COZ058>089-093>099-201800-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1149 AM MDT THU JUL 19 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED TO NUMEROUS THUNDERSTORMS WILL DEVELOP ACROSS MUCH OF
SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON AND EVENING.
THE MAIN THREAT WITH THUNDERSTORMS WILL BE SMALL HAIL AND HEAVY
RAINFALL. THE GREATEST POTENTIAL FOR HEAVY RAIN WILL BE ACROSS
THE SOUTHEAST MOUNTAINS AND ADJACENT PLAINS WHERE EASTERLY UPSLOPE
FLOW WILL TRANSPORT INCREASING MOISTURE INTO THE SOUTHEAST
MOUNTAINS. RAINFALL RATES OF UP TO 2 INCHES PER HOUR WILL BE
POSSIBLE WITH THE STRONGER STORMS...AND WITH LIGHT WINDS
THROUGHOUT THE DEPTH OF THE ATMOSPHERE...THUNDERSTORMS ARE
EXPECTED TO BE SLOW MOVING...LEADING TO THE POTENTIAL FOR FLASH
FLOODING. HEAVY RAINFALL CAN CAUSE ROCK AND MUD SLIDES IN THE
MOUNTAINS AND CANYONS...AND MUD FLOWS ACROSS THE BURN SCARS SUCH
AS THE HAYMAN...MASON GULCH...MATO VEGA...AND IRON MOUNTAIN. HEAVY
RAINFALL IN URBAN AREAS CAN CAUSE QUICK RUN OFF WHICH CAN
OVERWHELM DRAINAGE SYSTEMS LEADING TO FLASH FLOODING OF
ROADWAYS...DRAINAGE DITCHES AND CREEKS...IN SPITE OF THE RECENT DRY
CONDITIONS.

ONE OR TWO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON
WITH HAIL UP TO PENNY SIZE AND WIND GUSTS APPROACHING 60 MPH.
GIVEN THE SLOW MOVEMENT TO THUNDERSTORMS...THE STRONGER STORMS
COULD CAUSE LOCAL ACCUMULATIONS OF SMALL HAIL UP TO A FEW INCHES
DEEP.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH
AFTERNOON AND EVENING...MAINLY OVER THE MOUNTAINS. THE MAIN
THREATS FROM STORMS WILL BE CLOUD TO GROUND LIGHTNING AND LOCALLY
GUSTY WINDS.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL
BE POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO FROM 2 PM
THROUGH 11 PM.

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 19, 6:45 PM MDTFlash Flood WarningPUBChaffee3 hr
Jul 19, 6:57 PM MDTFlash Flood WarningPUBLas Animas3 hr
Jul 19, 8:07 PM MDTFlash Flood WarningPUBHuerfano113 min
Jul 19, 8:55 PM MDTFlash Flood WarningPUBFremont, Pueblo3 hr
Jul 19, 9:07 PM MDTFlash Flood WarningPUBEl Paso, Teller3 hr
Jul 20, 10:15 AM MDTFlash Flood WatchPUBAlamosa, Chaffee, Conejos, Costilla, Custer, El Paso and 9 more11 hr

Nearby

Flash Flood Warnings in Colorado, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.